MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISTAL LATERAL TIBIAL PLATE RIGHT 8 HOLES 118 MM LENGTH; PROSTHESIS, TRAUMA

ZIMMER BIOMET, INC. DISTAL LATERAL TIBIAL PLATE RIGHT 8 HOLES 118 MM LENGTH; PROSTHESIS, TRAUMA
Catalog Number 00235700908
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Codes Unspecified Infection (1930); Tissue Damage (2104)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Full hospital name - (b)(6) hospital.Foreign report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the hospital did not approve for its return.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient was implanted approximately one (1) year ago with distal lateral tibial plate.One (1) year post-implantation, it was time to have plate removed per surgeon.Surgeon noticed plate had blackened residue on it.No blackened residue was noted on the screw rod.Doctor washed out black residue and removed corresponding soft tissue.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d4; e1; g4; g7; h1; h2 the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned, dimensional evaluations could not be performed.Pictures were provided for the plate, visual inspection noted black discoloration on the screw hole.Insufficient information provided.Unable to perform a compatibility check.Medical records were not provided.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DISTAL LATERAL TIBIAL PLATE RIGHT 8 HOLES 118 MM LENGTH
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10123059
Report Number0001822565-2020-02003
Device Sequence Number16856540
Product Code HRS
UDI-Device Identifier00889024055773
UDI-Public(01)00889024055773
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050121
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00235700908
Device Lot Number64010779
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer06/15/2020
10/26/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date06/17/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SCREW; UNK SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient Weight65